Alert archive / Arizona / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 16, NWS Phoenix, AZ

July 9, 2014La Paz County, Yuma County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 9, 2014, 7:22 PM MST for La Paz County, Yuma County, Arizona. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2014, 7:22 PM MST (02:22 UTC)
Expired
Jul 9, 2014, 8:00 PM MST
In force
38 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties La Paz County, AZ, Yuma County, AZ

The radar

The Yuma radar (KYUX), 132 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 2.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2014-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2014-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2367 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

220 
WUUS55 KPSR 100222
SVRPSR
AZC012-027-100300-
/O.NEW.KPSR.SV.W.0016.140710T0222Z-140710T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
722 PM MST WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTH CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA...
  CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA...
  INCLUDING THE CITY OF QUARTZSITE AND VICINITY...

* UNTIL 800 PM MST

* AT 715 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR QUARTZSITE...OR 35
  MILES SOUTH OF PARKER...AND MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
MOVE TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS.

&&

LAT...LON 3346 11418 3351 11440 3386 11435 3384 11406
TIME...MOT...LOC 0221Z 003DEG 12KT 3360 11428

$$

HV
2 follow-up statements
596 
WWUS55 KPSR 100237
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
737 PM MST WED JUL 9 2014

AZC012-027-100300-
/O.CON.KPSR.SV.W.0016.000000T0000Z-140710T0300Z/
LA PAZ AZ-YUMA AZ-
737 PM MST WED JUL 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MST 
FOR QUARTZSITE AND VICINITY...

AT 728 PM MST...SEVERE THUNDERSTORMS CONTINUED TO DEVELOP...MAINLY 
ON THE WEST SIDE OF QUARTZSITE. THUNDERSTORMS ARE CAPABLE OF 
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. STORMS WERE MOVING 
NORTHEAST AT 10 MPH. 

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3346 11418 3351 11440 3386 11435 3384 11406
TIME...MOT...LOC 0235Z 003DEG 12KT 3355 11428

$$

HV
591 
WWUS55 KPSR 100301
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
801 PM MST WED JUL 9 2014

AZC012-027-100309-
/O.EXP.KPSR.SV.W.0016.000000T0000Z-140710T0300Z/
LA PAZ AZ-YUMA AZ-
801 PM MST WED JUL 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL YUMA AND
CENTRAL LA PAZ COUNTIES EXPIRED AT 800 PM MST...

THE SEVERE THUNDERSTORM WARNING FOR QUARTZSITE AND VICINITY WAS 
ALLOWED TO EXPIRE AT 8 PM MST. THUNDERSTORMS WITH HEAVY RAIN 
CONTINUED IN THE AREA AT 8 PM...BUT BELOW SEVERE THRESHOLDS.

HEAVY RAIN MAY HAVE CAUSED LOCAL FLOODING IN THE AREA...AN URBAN AND 
SMALL STREAM FLOOD ADVISORY IS POSTED UNTIL 945 PM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3346 11418 3351 11440 3386 11435 3384 11406
TIME...MOT...LOC 0259Z 003DEG 12KT 3347 11429

$$

HV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 1:45 PM MST, 5 hours 37 minutes earlier.

Area forecast discussion, Jul 9, 1:45 PM MST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
145 PM MST WED JUL 9 2014

.SYNOPSIS...
MOIST MONSOON FLOW WILL PREVAIL THROUGH THE MIDDLE OF NEXT WEEK
ACROSS THE REGION...WITH VARYING AFTERNOON AND EVENING CHANCES FOR
SHOWERS AND THUNDERSTORMS. RAINFALL OPPORTUNITIES THROUGH THURSDAY
APPEAR A BIT MORE FAVORABLE THAN OVER THE WEEKEND AS SOMEWHAT DRIER
AIR MAY TEMPORARILY SNEAK IN FROM THE WEST. DUE TO ELEVATED MOISTURE
VALUES...HIGH TEMPERATURES EACH DAY WILL STAY NEAR OR SLIGHTLY BELOW
SEASONAL NORMALS.

&&

.DISCUSSION...
MONSOON CIRCULATION REMAINS FIRMLY ENTRENCHED ACROSS ARIZONA AND THE
DESERT SOUTHWEST THIS AFTERNOON...AS A MOIST SOUTHERLY FLOW ALOFT
WAS IN PLACE THE CENTRAL AZ DESERTS. DEEP MONSOONAL MOISTURE PLUME
CONTINUED TO RUN NORTH-SOUTH ACROSS MOST OF THE STATE...WITH PWAT
VALUES IN EXCESS OF 1.5 INCHES. IR IMAGERY AT 1 PM SHOWED
CONSIDERABLE DEBRIS CLOUDINESS LINGERING ACROSS SRN AZ...MUCH OF IT
SHED FROM A DISSIPATING MCS THAT FORMED NEAR THE SRN AZ BORDER
EARLIER THIS MORNING. DESERT SURFACE DEWPOINTS REMAINED HIGH EARLY
THIS AFTERNOON...MOSTLY IN THE LOW TO MID 60S. DESPITE THE HIGH
MOISTURE...THE UNSEASONABLY COOL TEMPERATURES WILL PUT A LID ON
AFTERNOON CONVECTION TODAY...LOWERING INSTABILITY/CAPE...AND AS SUCH
WE ARE LOOKING AT JUST SLIGHT CHANCES FOR AFTERNOON AND EVENING
THUNDERSTORMS TODAY. CURRENT RADAR SHOWED THE LACK OF CONVECTIVE
INITIATION OVER THE DESERTS...AS NO STORMS WERE PRESENT IN THE CWA.

LITTLE CHANGE IN THE OVERALL WEATHER PATTERN IS EXPECTED THURSDAY
THROUGH FRIDAY...AS THE UPPER HIGH WILL REMAIN CENTERED WELL TO THE
NORTHEAST OF PHOENIX...AND A WEAK TO MODERATE GENERAL SOUTHERLY FLOW
WILL STAY IN PLACE ACROSS ARIZONA EACH DAY...KEEPING PLENTIFUL
MONSOON MOISTURE FLOWING ACROSS THE DESERTS. STREAMLINES ALOFT
THURSDAY WILL BE SOMEWHAT LAMINAR AND A BIT CONFLUENT...AND NO
SIGNIFICANT FORCING FEATURES/DISTURBANCES ARE FORECAST TO ROTATE
AROUND THE HIGH AND INTO OUR DESERTS. ONE THING THAT MAY FAVOR A BIT
OF AN UPSWING IN CONVECTION TOMORROW...THE LACK OF STORMS TONIGHT
WILL ALLOW THE BOUNDARY LAYER TO RECHARGE A BIT AND WITH A BIT MORE
SUNSHINE...INSTABILITY WILL INCREASE ON THURSDAY AFTERNOON.
STILL...WE WILL KEEP POPS SLIGHTLY BELOW THE CHANCE CATEGORY EXCEPT
FOR THE HIGHER TERRAIN TO THE EAST OF PHOENIX. HIGH TEMPS WILL CLIMB
A FEW DEGREES THURSDAY BUT WILL STAY A FEW DEGREES BELOW SEASONAL
NORMALS.

LATEST GUIDANCE SUGGESTS THAT THUNDERSTORM CHANCES FRIDAY WILL START
TO DECREASE...ESPECIALLY OVER THE SERN CA AND WESTERN AZ
DESERTS...AS LOWER LEVEL WESTERLY FLOW STARTS TO IMPORT DRIER AIR
INTO THE AREA FROM SRN CA AND SRN NV. BY FRIDAY AFTERNOON...PWAT
VALUES FALL WELL BELOW ONE INCH ACROSS THE SERN CA DESERTS...AND
FALL BETWEEN ONE AND 1.5 INCHES ACROSS THE SOUTH CENTRAL AZ DESERTS.
AFTERNOON LIFTED INDICES BECOME POSITIVE OVER MOST AREAS FROM
PHOENIX WESTWARD. AS SUCH POPS LOWER INTO THE SINGLE DIGITS IN SERN
CA AND DOWN TO BETWEEN 10 AND 15 PERCENT ACROSS THE SOUTH CENTRAL
DESERTS INCLUDING THE GREATER PHOENIX AREA. HIGH TEMPS WILL
CORRESPONDINGLY CLIMB TO NEAR SEASONAL NORMALS...WITH A HIGH OF 106
FORECAST FOR PHOENIX.

MEDIUM RANGE MODELS STILL SHOW SOME SUBTLE SHIFT IN THE CIRCULATION
PATTERN OVER THE WEEKEND WITH THE SUBTROPICAL RIDGE SHIFTING
NORTH...ALLOWING LOCAL FLOW ALOFT TO BECOME EASTERLY WHILE LOW LEVEL
FLOW BECOMES MORE WESTERLY. THE NET EFFECT MAY BE ADVECTION OF DRY
AIR INTO MUCH OF THE FORECAST AREA RESTRICTING CONVECTIVE
MAINTENANCE TO HIGHER TERRAIN LOCATIONS. WHILE THE GFS FORECAST OF
LOW LEVEL MIXING RATIOS FALLING BELOW 8 G/KG MAY BE
OVERZEALOUS...CERTAINLY EVEN THE RECENT ECMWF OUTPUT SUPPORTS LOWER
POPS AND WARMER AFTERNOON HIGHS SATURDAY THROUGH MONDAY.
AGAIN...EVEN WITH SOME OF THIS MODEL EVIDENCE...CANNOT COMPLETELY
ELIMINATE STORM CHANCES GIVEN THE BACKGROUND MOISTURE FIELDS. AND
EVEN IF THIS SHORT SPELL OF DRIER WEATHER COMES TO FRUITION...THERE
IS FAIRLY GOOD MODEL EVIDENCE OF A MORE SUBSTANTIAL SURGE OF
MOISTURE EARLY NEXT WEEK PLACING THE REGION BACK INTO AN ACTIVE
THUNDERSTORM PERIOD.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...KSDL...PRETTY
PROMINENT SOUTHERLY FLOW ACROSS THE STATE OF ARIZONA. WINDS SHOULD
SWING TO NORMAL WESTERLY DIRECTION BUT WILL HAVE A HINT OF SOUTHERLY
COMPONENT...ASIDE FROM THUNDERSTORM OUTFLOW INFLUENCE. EXPECTING
WINDS TO BE ON THE LIGHTER SIDE 10 TO 12 KTS AND A MID LAYER CLOUD
DECK WITH CIGS 18-20K FT. LOW CONFIDENCE OF TSRA REACHING THE TAF
SITES SO HAVE LEFT THAT OUT OF THE TAFS FOR NOW...BUT AGAIN THE
THREAT FOR BLOWING DUST AND GUSTY OUTFLOW WINDS IS THERE. EXPECTING
HIGHER TERRAIN CONVECTION WHICH MAY SEND OUTFLOWS INTO THE LOWER
ELEVATIONS...AFTER 03Z.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
WINDS TURNING MORE SOUTHERLY AT KBLH MAY BECOME OCCASIONALLY GUSTY
THIS AFTERNOON. STORM ACTIVITY COULD DEVELOP AGAIN NEAR KBLH AFTER
02Z ACCORDING TO OUR LOCAL HI-RES MODEL FORECASTS...BUT CONFIDENCE
IS TOO LOW TO ADD TO THE TAF AT THIS MOMENT.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SATURDAY THROUGH WEDNESDAY...
A TYPICAL MONSOONAL PATTERN WILL REMAIN IN PLACE ACROSS THE DESERT
SOUTHWEST DURING THE PERIOD...WITH ELEVATED HUMIDITY LEVELS...
ESPECIALLY ACROSS SOUTH CENTRAL ARIZONA. AFTERNOON HIGH TEMPERATURES
ARE EXPECTED TO REMAIN NEAR SEASONAL NORMALS EACH DAY...ALTHOUGH
THEY COULD LOWER TO BELOW NORMAL VALUES SHOULD SIGNIFICANT MONSOON
RAINS DEVELOP. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE ON
TAP EACH DAY MAINLY EAST OF THE LOWER COLORADO RIVER VALLEY...WITH
SCATTERED STORMS TO MOVE ACROSS THE HIGHER TERRAIN EAST OF PHOENIX.
WINDS WILL BE ON THE LIGHT SIDE EACH DAY...FAVORING NORMAL DIURNAL
SPEEDS AND DIRECTIONS...HOWEVER STRONG GUSTY AND VARIABLE WINDS WILL
ACCOMPANY ANY THUNDERSTORMS THAT DEVELOP.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...CB/MO
AVIATION...DEWEY
FIRE WEATHER...VM/LEINS

In the hours before

Special weather statement, Jul 9, 6:17 PM MST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
617 PM MST WED JUL 9 2014

AZZ020-021-100200-
LA PAZ AZ-
617 PM MST WED JUL 9 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 700 PM MST

AT 608 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTH OF QUARTZSITE...MOVING NORTHEAST
AT 10 MPH. THE STORM WAS OVER HIGHWAY 95 NORTH OF QUARTZSITE.

THUNDERSTORMS COULD PRODUCE WIND GUSTS UP TO 50 MPH...AND VERY HEAVY
RAIN.

LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL LA PAZ COUNTY...

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

LAT...LON 3394 11432 3395 11406 3366 11414 3367 11438
TIME...MOT...LOC 0116Z 206DEG 7KT 3388 11428

HV
Special weather statement, Jul 9, 6:42 PM MST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
642 PM MST WED JUL 9 2014

AZZ020-021-026-CAZ031>033-100230-
LA PAZ AZ-RIVERSIDE CA-IMPERIAL CA-
642 PM PDT WED JUL 9 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
  SOUTHEASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
  WEST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA

  INCLUDING BLYTHE...THE COLORADO RIVER AREAS NEAR PALO
  VERDE...CIBOLA...AND NEARBY PORTIONS OF INTERSTATE 10...

UNTIL 730 PM PDT/730 PM MST/

AT 634 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERAL STRONG THUNDERSTORMS DEVELOPING TOWARD BLYTHE...AND TOWARD
THE COLORADO RIVER AREA NEAR EHRENBERG AND PALO VERDE. STORMS WERE
MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...INCLUDING
BRIEF HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BLYTHE AIRPORT...PALO
VERDE...RIPLEY AND BLYTHE.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

LAT...LON 3365 11431 3329 11446 3342 11491 3377 11472
TIME...MOT...LOC 0140Z 289DEG 11KT 3363 11472

HV
Special weather statement, Jul 9, 6:54 PM MST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
654 PM MST WED JUL 9 2014

CAZ032-100215-
RIVERSIDE CA-
654 PM PDT WED JUL 9 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
  PORTIONS OF INTERSTATE 10 NEAR DESERT CENTER...

UNTIL 715 PM PDT

AT 651 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY STRONG THUNDERSTORMS 7 MILES NORTHEAST OF DESERT CENTER.
THUNDERSTORMS ARE CAPABLE OF PRODUCING DOWNDRAFT WINDS TO 50 MPH
THAT MAY CROSS NEARBY PORTIONS OF INTERSTATE 10 AND HIGHWAY 177.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3390 11478 3355 11503 3366 11534 3391 11517
TIME...MOT...LOC 0152Z 293DEG 3KT 3378 11509

HV
Special weather statement, Jul 9, 7:13 PM MST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
713 PM MST WED JUL 9 2014

AZZ021-100300-
LA PAZ AZ-
713 PM MST WED JUL 9 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA
  FOR QUARTZSITE AND VICINITY...

UNTIL 800 PM MST

AT 707 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR QUARTZSITE...MOVING NORTHEAST AT 10 MPH.
THUNDERSTORMS MAY MOVE INTO SECTIONS OF QUARTZSITE...AND ARE CAPABLE
OF PRODUCING WIND GUSTS TO 50 MPH AND BRIEF HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL LA PAZ COUNTY...

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

LAT...LON 3375 11410 3353 11415 3352 11434 3386 11430
TIME...MOT...LOC 0212Z 271DEG 7KT 3366 11420

HV

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 6:17 PM MSTSpecial Weather StatementPSRLa Paz43 min
Jul 9, 6:42 PM MSTSpecial Weather StatementPSR48 min
Jul 9, 6:54 PM MSTSpecial Weather StatementPSR21 min
Jul 9, 7:13 PM MSTSpecial Weather StatementPSRLa Paz47 min
Jul 9, 7:51 PM MSTAreal Flood AdvisoryPSRLa Paz114 min
Jul 9, 9:32 PM MSTSpecial Weather StatementPSRLa Paz43 min
Jul 9, 9:36 PM MSTAreal Flood AdvisoryPSRLa Paz114 min
Jul 10, 6:16 AM MSTSpecial Weather StatementPSRLa Paz29 min
Jul 10, 3:37 PM MSTAreal Flood AdvisoryPSRLa Paz3 hr

Nearby

Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.